International Journal of Scientific and Research Publications

IJSRP, Volume 10, Issue 8, August 2020 Edition [ISSN 2250-3153]


A case of Denosumab induced severe hypocalcemia causing Seizure in a patient with advanced chronic kidney disease
      H Mon, S Kar, T Aung
Abstract: Denosumab, a RANKL inhibitor, inhibiting osteoclast formation, can cause severe symptomatic hypocalcemia especially in cases with renal impairment stage 4 and 5 (1). MHRA safety alert warns that the patients with severe renal impairment with Creatinine clearance of ≤30ml/min or those who are receiving dialysis, are at the highest risk of hypocalcemia (1). In individuals with CKD stages 4-5, anti-resorptive bone protection therapy might cause harm with increase the risk of fracture and vascular calcifications in low bone turnover conditions by further inhibiting osteoclasts while high bone turnover diseases are more susceptible to hypocalcemia (3). The incidence of hypocalcemia in CKD is reported to be 14-15% (4).

Reference this Research Paper (copy & paste below code):

H Mon, S Kar, T Aung (2020); A case of Denosumab induced severe hypocalcemia causing Seizure in a patient with advanced chronic kidney disease; International Journal of Scientific and Research Publications (IJSRP) 10(08) (ISSN: 2250-3153), DOI: http://dx.doi.org/10.29322/IJSRP.10.08.2020.p10407
©️ Copyright 2011-2022 IJSRP - All rights reserved. Use of this web site signifies your agreement to the terms and conditions.